Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 1, 2021, 9:20 PM MDT for 5 counties in Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 9:20 PM MDT (03:20 UTC)
- Expired
- May 1, 2021, 10:00 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3819 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277 WWUS83 KLBF 020320 SPSLBF Special Weather Statement National Weather Service North Platte NE 920 PM MDT Sat May 1 2021 NEZ004-022-023-035-056-057-020400- Deuel NE-Sheridan NE-Grant NE-Arthur NE-Garden NE-Keith NE- 920 PM MDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...GRANT...KEITH...EASTERN GARDEN...SOUTHEASTERN SHERIDAN AND DEUEL COUNTIES UNTIL 1000 PM MDT... At 919 PM MDT, Doppler radar was tracking showers with a few embedded thunderstorms along a line extending from 9 miles southwest of Ashby to near Chappell. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ogallala, Chappell, Oshkosh, Big Springs, Arthur, Brule, Lewellen, Hyannis, Kingsley Dam, Barton, Roscoe, Whitman, Keystone, Ashby, Lemoyne, Dogtown Flats, Pratt Lake, Ruthon, Haythorn Lake and Rackett. This includes the following highways... Highway 2 between mile markers 120 and 163. Highway 61 between mile markers 80 and 164. Highway 92 between mile markers 115 and 177. Interstate 80 in Nebraska between mile markers 83 and 142. LAT...LON 4210 10225 4207 10145 4102 10141 4100 10255 TIME...MOT...LOC 0319Z 276DEG 28KT 4194 10207 4106 10242 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 1, 5:11 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 1, 5:11 PM MDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 611 PM CDT Sat May 1 2021 .SHORT TERM...(This evening through Sunday night) Issued at 158 PM CDT Sat May 1 2021 A surface trough is oriented southwest to northeast across western and north central Nebraska this afternoon. The surface trough is analyzed from near Imperial to North Platte to O'Neill. The trough is nearly stationary this afternoon and will actually become more like a warm front this evening as it slowly lift northward into the Sandhills. The airmass on either side of this surface trough is quite dry this afternoon, with only some minor pooling right near the boundary where dew points are in the mid 40s. The deeper Gulf moisture is currently located across TX and extends into central and southwest OK. As a southerly LLJ increases overnight tonight, this deeper moisture will begin to surge northward and reach southern and eastern NE after midnight. Models have been indicating for several days that a cluster of elevated/high based convection will move eastward off the Laramie range and into western NE this evening. These appear to move eastward along and north of the warm front that lifts into the Sandhills this evening. With the lack of low-level moisture the storms are expected to remain weak, however there does seem to be some potential for locally strong wind gusts this evening mainly west of HWY 83 across the western Sandhills. Attention then turns to the potential for more convective development Sunday afternoon. A rather complex setup Sunday with a nearly stationary inverted surface trough located from south central into northeast NE. This trough is an extension of deep surface low pressure (985 mb) that will be located across southeast/east central CO later Sunday afternoon. The deeper/better moisture will be located to the east of the trough where dew points in the upper 50s to lower 60s will be in place. Meanwhile a cold front will be surging southeastward across the Panhandle and northwest Nebraska. In between these two features a narrow corridor of backed northeast winds and decent moisture (low to mid 50s dew points) will reside from roughly O'Neill through North Platte and Imperial areas. Two separate areas of convective development appear possible Sunday afternoon, 1) near the inverted surface trough located just to our east and 2) near the southeastward moving cold front. The latter would be the storms that impact our area. 0-6 km shear will be strong with around 500-1000 J/KG MUCAPE. Storms should initiate just ahead of the boundary somewhere near Ogallala/Big Springs in an upslope environment late Sunday afternoon, and then quickly move east across southwest Nebraska during the evening. CAM solutions all have a similar scenario and have enough confidence to bump pops into the likely category across southwest Nebraska during the evening hours. As far as severe potential, hail seems the most likely element as storms will be elevated in nature. .LONG TERM...(Monday through Saturday) Issued at 158 PM CDT Sat May 1 2021 A chilly, breezy day is expected behind this system Monday. A general northwest flow aloft then develops through most of next week as a large Hudson Bay low drops slowly southward toward the Great Lakes region. A disturbance embedded within the flow could yield some shower activity along with a reinforcing shot of cooler air and breezy northwest winds. Temperature wise expect much of the week to be fairly cool, with highs generally averaging in the 60s though the week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 610 PM CDT Sat May 1 2021 Quiet aviation conditions are expected over the next day. Mostly clear skies with winds generally under 10 knots are expected. There is a very low chance of some rain showers at KVTN this evening, but confidence is too low in development to put into the prevailing forecast. A cold front will then push southeast across the region on Sunday afternoon. Gusty winds could be experienced at KVTN as this front pushes south. Precipitation associated with the front is not expected at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Kulik
Hazardous weather outlook, May 1, 7:51 PM MDT, 1 hour 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 851 PM CDT Sat May 1 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-030200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 851 PM CDT Sat May 1 2021 /751 PM MDT Sat May 1 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening north of a line from Ogallala to Ainsworth. While severe weather is not anticipated, locally gusty winds could occur in the western Sandhills this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible Sunday afternoon and evening for much of western and north central Nebraska. A few strong storms are possible generally along and south of Interstate 80 Sunday evening. The primary hazard in the strongest storms will be gusty winds and hail. Isolated thunderstorms are possible Wednesday afternoon and evening across most of western and north central Nebraska. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 1, 9:20 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 920 PM MDT Sat May 1 2021 NEZ004-022-023-035-056-057-020400- Deuel NE-Sheridan NE-Grant NE-Arthur NE-Garden NE-Keith NE- 920 PM MDT Sat May 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...GRANT...KEITH...EASTERN GARDEN...SOUTHEASTERN SHERIDAN AND DEUEL COUNTIES UNTIL 1000 PM MDT... At 919 PM MDT, Doppler radar was tracking showers with a few embedded thunderstorms along a line extending from 9 miles southwest of Ashby to near Chappell. Movement was east at 30 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ogallala, Chappell, Oshkosh, Big Springs, Arthur, Brule, Lewellen, Hyannis, Kingsley Dam, Barton, Roscoe, Whitman, Keystone, Ashby, Lemoyne, Dogtown Flats, Pratt Lake, Ruthon, Haythorn Lake and Rackett. This includes the following highways... Highway 2 between mile markers 120 and 163. Highway 61 between mile markers 80 and 164. Highway 92 between mile markers 115 and 177. Interstate 80 in Nebraska between mile markers 83 and 142. LAT...LON 4210 10225 4207 10145 4102 10141 4100 10255 TIME...MOT...LOC 0319Z 276DEG 28KT 4194 10207 4106 10242 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:34 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 2, 12:35 AM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 40 min |
| May 2, 1:13 AM MDT | Special Weather Statement | LBF | Boyd, Holt | 62 min |
| May 2, 2:52 PM MDT | Special Weather Statement | LBF | Arthur | 38 min |
| May 2, 4:48 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
| May 2, 5:11 PM MDT | Special Weather Statement | LBF | Hayes | 49 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.